Texas, 2015Flash Flooding and Damaging Winds in Texas, May 30, 2015
May 30, 2015 · NWS SHV · 10 events in 4 counties and zones
A line of strong to severe thunderstorms moved eastward out of North Central Texas and into Northeast Texas during the morning hours of May 30th. This line of storms bowed out as they moved east and produced some wind damage across Northeast Texas and Northwest Louisiana.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of strong to severe thunderstorms moved eastward out of North Central Texas and into Northeast Texas during the morning hours of May 30th. This line of storms bowed out as they moved east and produced some wind damage across Northeast Texas and Northwest Louisiana. Some flash flooding was also produced with these storms as rainfall rates were excessive.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 30, 5:54 AM CST, 2 hours 6 minutes earlier.
Area forecast discussion, May 30, 5:54 AM CST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
654 AM CDT SAT MAY 30 2015
.AVIATION...
VFR TO IFR WIH AN OLD OUTFLOW BOUNDARY LYING ALONG AND N OF I-20
WHERE WIDELY SCT TSTMS/LOW CIGS/BR ARE MAKING FOR A FEW ISSUES AT
THIS TIME. HOWEVER...A TSTM COMPLEX IS GOING TO BE AFFECTING ALL
OF NE TX/N LA IT APPEARS FOR THE NEXT 6 TO 9 HRS. A FROPA WILL
RAP UP THE DAY WITH SFC WINDS SHIFTING FM S/SW TO NW. EXPECT IFR
AND WIND WITH TSTMS...GUSTS COULD BE COME SVR WITH HAIL. ATTM OUR
CLIMB WINDS ARE SW/W 20-40KTS INTO THE MID LEVELS. HIGHER SPEEDS
ON THE COMPLEX ALONG WITH A GOOD DEAL OF TURBULENCE.
&&
.PREV DISCUSSION... /ISSUED 607 AM CDT SAT MAY 30 2015/
DISCUSSION...
EARLY THIS MORNING AN UPPER LEVEL TROUGH OF LOW PRESSURE HAS
SHIFTED OVER THE FOUR STATE REGION FROM SOUTH ARKANSAS INTO NORTH
LOUISIANA. A COLD FRONT ALSO HAS SHIFTED SOUTH INTO SOUTHWEST
ARKANSAS AND BACK INTO NORTHEAST TEXAS AND INTO SURFACE LOW
PRESSURE SYSTEM OVER NORTH TEXAS. FROM THIS LOW A COLD FRONT
TRAILED SOUTHWST ACROSS WEST TEXAS. SHOWERS AND THUNDERSTORMS
HAVE FORMED ALONG THIS BOUNDARY FROM SOUTH ARKANSAS ACROSS NORTH
LOUISIANA AND INTO NORTH TEXAS AND SOUTHWEST INTO WEST TEXAS. ANOTHER
UPPER LEVEL DISTURBANCE WAS MOVING OVER SOUTHWEST OKLAHOMA AND
INTO WESTERN SECTIONS OF NORTH TEXAS AND INTO WEST TEXAS. THIS
UPPER FEATURE WILL SPREAD EAST ALONG THE RED RIVER REGION OF NORTH
TEXAS AND ALONG THE SURFACE BOUNDARY INTO THE FOUR STATE
REGION...PRODUCING SHOWERS AND THUNDERSTORMS. THE ADDITIONAL
RAINFALL EXPECTED OVER THE FORECAST AREA WILL CONTRIBUTE TO THE
POTENTIAL FOR FLASH FLOODING AND MAY ALSO PRODUCE STRONG TO SEVERE
THUNDERSTORMS AS THE SYSTEM SHIFTS EAST. DAMAGING WINDS AND HEAVY
RAINFALL WILL BE THE PRIMARY THEATS WITH FLASH FLOODING AS RESULT
OF THE HEAVY RAIN THAT WILL BE TRAINING ALONG THE FRONTAL BOUNDARY
AND APPROACH OF THE SURFACE MOVING EAST FORMING A WAVE OF THE
BOUNDARY. THE UPPER TROUGH AXIS WILL BE SHIFTING EAST OF THE
MISSISSIPPI RIVER DURING THE EARLY EVENING SUNDAY WITH THE
RAINFALL SHIFTING TO THE SOUTHEAST AND TAPERING OFF INTO
MONDAY...WITH ONLY THE FAR SOUTHERN ZONES HAVING SLIGHT CHANCES
FOR RAIN INTO LATE MONDAY. UPPER LEVEL RIDGING WILL SHIFT EAST
INTO THE FOUR STATE REGION KEEPING THE RAIN CHANCES LOWER FOR MUCH
OF THE REST OF THE WORK WEEK WITH MAINLY THE EAST AND SOUTH HAVING
THE ONLY RAIN CHANCES. UNDER AND WITH THE ONSET OF THE UPPER RIDGE
THE DAYTIME TEMPERATURES WILL BE CLIMBING INTO THE UPPER 80S TO
THE LOWER 90S. /06/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 82 65 81 63 / 70 40 30 10
MLU 84 67 82 64 / 60 50 40 20
DEQ 81 60 78 60 / 50 20 10 0
TXK 81 63 79 62 / 60 30 20 10
ELD 83 64 80 63 / 70 40 30 10
TYR 81 64 80 62 / 70 40 20 10
GGG 82 64 80 63 / 70 40 20 10
LFK 84 67 82 64 / 60 50 40 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH THIS EVENING FOR ARZ050-051-059>061-
070-071.
LA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR LAZ001-002.
OK...FLASH FLOOD WATCH THROUGH THIS EVENING FOR OKZ077.
TX...FLASH FLOOD WATCH THROUGH THIS EVENING FOR TXZ096-097-108>112-
124>126-136>138-149>151.
&&
24/06Hazardous weather outlook, May 30, 6:20 AM CST, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
720 AM CDT SAT MAY 30 2015
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-301700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
720 AM CDT SAT MAY 30 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
AND SOUTHWEST ARKANSAS...NORTH CENTRAL AND NORTHWEST LOUISIANA...
SOUTHEAST OKLAHOMA...AND EAST AND NORTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
DEVELOP AND SPREAD TO THE EAST TODAY AND TONIGHT ACROSS THE
FOUR STATE REGION ESPECIALLY ALONG AND NEAR THE INTERSTATE 20
CORRIDOR OF EAST TEXAS AND NORTH LOUISIANA. THESE SHOWERS AND
THUNDERSTORMS WILL OCCUR WITH THE APPROACH AND PASSAGE OF AN UPPER
LEVEL DISTURBANCE...ALONG AND OVER A NEARLY STATIONARY FRONTAL
BOUNDARY ACROSS EAST TEXAS AND NORTH LOUISIANA. PLENTY OF
MOISTURE IN PLACE WILL ALLOW FOR LOCALLY HEAVY RAINFALL AT
TIMES. A FLASH FLOOD WATCH CONTINUES IN EFFECT UNTIL 7 PM CDT FOR
SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...EXTREME NORTHWEST
LOUISIANA...AND MUCH OF EAST AND NORTHEAST TEXAS. SOME
STORMS WILL BE CAPABLE OF PRODUCING ISOLATED HAIL AND/OR STRONG
AND DAMAGING WIND GUSTS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
SHOWERS AND THUNDERSTORMS WILL BE TAPERING OFF FROM NORTHWEST TO
SOUTHEAST SUNDAY AND SUNDAY NIGHT WITH ONLY THE FAR SOUTHERN
SECTIONS OF EAST TEXAS AND NORTHWEST AND NORTH CENTRAL LOUISIANA
HAVING RAIN CHANCES INTO START OF THE WORK WEEK. HIGH PRESSURE
RIDGING ALOFT WILL BUILD OVER THE FOUR STATE REGION KEEPING THE
RAIN CHANCES LIMITED TO THE EAST AND MORE SOUTHERN AREAS OF THE
REGION FOR THE REST OF THE CO THE
RENG WERIDING ALOFT WEKT HE TTRAL Y ON UTHEASTTHE EXCESSIVE HEAVY
RAIN THREAT WILL CONTINUE THROUGH AT LEAST SATURDAY ACROSS PORTIONS
OF THE REGION AS A WEAK COLD FRONT WILL ACCOMPANY AN UPPER LEVEL
STORM SYSTEM. THESE FEATURES WILL BE MOVING INTO OUR REGION FROM THE
WEST AND WILL BE THE FOCUS NEEDED FOR POTENTIAL HEAVY RAINFALL DURING
THE DAY SATURDAY. RAIN CHANCES WILL REMAIN IN THE FORECAST THROUGH
MUCH OF THE UPCOMING WORK WEEK WITH THE HIGHEST RAIN CHANCES BEING
ACROSS THE SOUTHERN THIRD OF NORTHEAST TEXAS AS WELL AS NORTHWEST
AND NORTH CENTRAL LOUISIANA. NO HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...MAY BE NEEDED TODAY AND TONIGHT.
06
In the hours before
Special weather statement, May 30, 4:30 AM CST, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
530 AM CDT SAT MAY 30 2015
TXZ108-124-136-301115-
WOOD TX-FRANKLIN TX-SMITH TX-
530 AM CDT SAT MAY 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR WOOD...NORTHWESTERN SMITH AND
SOUTHERN FRANKLIN COUNTIES UNTIL 615 AM CDT...
AT 530 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTH OF GOLDEN...OR 14 MILES NORTHWEST OF MINEOLA...MOVING
EAST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MINEOLA...WINNSBORO...MOUNT VERNON...QUITMAN...HAWKINS...PURLEY...
HOARD...GOLDEN...HAINESVILLE...PLEASANT GROVE...SCROGGINS...FOREST
HILL...WINONA...ALBA...YANTIS...CYPRESS...RED SPRINGS...HOPEWELL AND
PERRYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3296 9531 3314 9531 3321 9516 3245 9515
3263 9559 3269 9559 3272 9564 3296 9567
TIME...MOT...LOC 1030Z 277DEG 21KT 3285 9561
24Special weather statement, May 30, 6:55 AM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
755 AM CDT SAT MAY 30 2015
TXZ097-111-112-125-126-137-138-150-151-301345-
GREGG TX-RUSK TX-MARION TX-HARRISON TX-CASS TX-UPSHUR TX-PANOLA TX-
MORRIS TX-BOWIE TX-
755 AM CDT SAT MAY 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RUSK...HARRISON...
NORTHEASTERN UPSHUR...SOUTHEASTERN MORRIS...CASS...MARION...SOUTHERN
BOWIE...NORTHWESTERN PANOLA AND CENTRAL GREGG COUNTIES UNTIL 845 AM
CDT...
AT 755 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF NAPLES TO
NEAR LONGVIEW...AND MOVING EAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LONGVIEW...MARSHALL...KILGORE...ATLANTA...HALLSVILLE...JEFFERSON...
LINDEN...HUGHES SPRINGS...LONE STAR...QUEEN CITY...TATUM...NAPLES...
ORE CITY...CEDAR SPRINGS...DIANA...SMITHLAND...KILDARE...BIVINS...
WOODLAWN AND JENKINS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3330 9466 3333 9406 3229 9421 3227 9484
TIME...MOT...LOC 1255Z 267DEG 17KT 3321 9455 3243 9474
24
Event by event
7 thunderstorm wind, 2 flash flood, 1 lightning. Local standard time, as filed.
Thunderstorm Wind, Rusk
- When
- May 30, 8:00 AM CST
- Where
- Rusk County, 1.5 mi SSW of Leveretts Chapel
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.300, -94.930
A tree was downed on State Highway 42 just north of New London, Texas.
Thunderstorm Wind, Smith
- When
- May 30, 8:00 AM CST
- Where
- Smith County, 0.69 mi S of Winona
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 32.490, -95.170
Trees and powerlines were downed in Winona, Texas.
Flash Flood, Smith
- When
- May 30, 8:11 AM CST to 11:00 AM CST
- Where
- Smith County, 0.7 mi WNW of Troup to 0.97 mi SSW of Troup
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 32.152, -95.132
Widespread street flooding was reported in the Troup, Texas community.
Thunderstorm Wind, Rusk
- When
- May 30, 8:25 AM CST
- Where
- Rusk County, 1.81 mi SE of Turnertown
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.160, -94.930
A few trees were downed west of Henderson, Texas.
Thunderstorm Wind, Rusk
- When
- May 30, 8:30 AM CST
- Where
- Rusk County, 1.38 mi S of Mt Hope
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.160, -94.870
A few trees were downed west of Henderson, Texas.
Lightning, Rusk
- When
- May 30, 8:31 AM CST
- Where
- Rusk County, 0.69 mi N of Henderson
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 32.160, -94.800
A lightning strike resulted in a structural fire in Henderson, Texas.
Flash Flood, Wood
- When
- May 30, 8:40 AM CST to 11:45 AM CST
- Where
- Wood County, 0.55 mi WNW of Quitman to 0.52 mi ENE of Quitman
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 32.804, -95.438
County Road 2088 was flooded and closed in Quitman, Texas.
Thunderstorm Wind, Panola
- When
- May 30, 9:00 AM CST
- Where
- Panola County, 0.58 mi E of Carthage
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 32.150, -94.340
Numerous trees were downed on Hwy. 59 in Carthage, Texas.
Thunderstorm Wind, Rusk
- When
- May 30, 4:20 PM CST
- Where
- Rusk County, 4.03 mi SW of Freenytown
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 31.910, -94.900
A large tree was downed on Hwy. 84 just east of FM. 225 west of Mount Enterprise, Texas.
Thunderstorm Wind, Rusk
- When
- May 30, 4:26 PM CST
- Where
- Rusk County, 4.95 mi SW of Glenfawn
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 31.860, -94.900
Numerous trees were downed in the southern portion of Rusk County east of Reklaw, Texas.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Indiana, May 30, 20151 death · 1 injured · $6,000 · 52 kt wind · 2 events
- Flash Flood and Hail in Ohio, May 30, 2015$792,000 · 1 in hail · 13 events
- Tornado and Flash Flooding in Indiana, May 30, 2015$178,000 · EF1 · 14 events
- Flash Flooding and Damaging Wind in Texas, May 30, 2015$425,000 · 53 kt wind · 4 events
- Damaging Winds in Kentucky, May 30, 20156 injured · $1,000 · 52 kt wind · 6 events
- Damaging Winds in New York, May 30, 2015$95,000 · 50 kt wind · 5 events
- Flash Flood in New York, May 30, 2015$100,000 · 1 event
- Flash Flood in Texas, May 30, 2015$100,000 · 1 event
- Damaging Winds in Tennessee, May 30, 2015$69,000 · 61 kt wind · 5 events
- Flash Flood and Hail in Illinois, May 30, 2015$46,000 · 1 in hail · 5 events
- Damaging Wind in Pennsylvania, May 30, 20153 injured · $15,000 · 50 kt wind · 1 event
- Damaging Winds in New York, May 30, 2015$40,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 569871, 569872, 569873, 569874, 569875, 569876, 569877, 569878, 569885, 569886.